Arkansas, 2015Flash Flooding in Arkansas, July 3 to 5, 2015
July 3 to 5, 2015 · NWS LZK · 6 events in 5 counties and zones
Northern Arkansas was wet in early July. Severe weather and flash flooding occurred on the first few days.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northern Arkansas was wet in early July. Severe weather and flash flooding occurred on the first few days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 3, 5:25 AM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 3, 5:25 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 AM CDT FRI JUL 3 2015
.AVIATION...
OVERALL VFR FLIGHT CONDITIONS WITH CEILINGS ARE EXPECTED. ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ARKANSAS...
MAINLY AFFECTING...WITH AREAS OF MVFR WITH THE STORMS. USED A
COMBINATION OF VCSH AND VCTS...THEN GROUPS WHERE CONVECTION WILL
EFFECT TAF SITES. WINDS WILL BE SE TO SW AT 5 TO 15 MPH OVER MOST OF
AR...BUT A WEAK COLD FRONT WILL SAG INTO NORTHERN AR AND SWITCH
WINDS TO W TO NW AT 5 TO 10 MPH THROUGH THE DAY. THE CHANCE OF
CONVECTION WILL LAST INTO THE AFTERNOON AND EVENING. (59)
&&
.PREV DISCUSSION... /ISSUED 232 AM CDT FRI JUL 3 2015/
.SHORT TERM...TODAY THROUGH MONDAY
SCATTERED SHRA AND A FEW TSRA ARE ONGOING ACROSS CENTRAL SECTIONS OF
THE CWA EARLY THIS MORNING AS YET ANOTHER UPPER WAVE PASSES
OVERHEAD. CHANCES FOR PRECIP WILL REMAIN UP FOR A LARGER PORTION OF
THE CWA THIS FRI AS THE UPPER LEVEL TROUGH TO THE NORTH AND NE OF
THE REGION IN PREVIOUS DAYS DEEPENS FURTHER SOUTH AND WEST THROUGH
EARLY SAT. THIS SETUP WILL RESULT IN BETTER CHANCES FOR SHRA/TSRA
AREA WIDE INTO MIDDAY SAT AS ADDITIONAL UPPER WAVES PASS OVERHEAD. A
WEAK FRONT WILL ALSO DROP SOUTH INTO THE STATE FOR SAT...BUT WILL
LIKELY NOT MAKE MUCH SWD PROGRESS BEYOND THE OZARKS.
WHILE A WIDESPREAD SVR THREAT WILL IS NOT EXPECTED...SOME STORMS
COULD BECOME SVR THROUGH THIS AFTERNOON ACROSS THE SRN HALF TO TWO
THIRDS OF THE CWA. THE BEST CHANCES FOR SEEING SVR WX WILL BE ACROSS
THE SRN THIRD OF THE CWA WHERE SFC BASED INSTABILITY WILL BE HIGHER.
EXPECT DAMAGING WINDS AS THE MAIN THREAT...THOUGH SOME LARGE HAIL
COULD ALSO BE SEEN. THIS WILL ESPECIALLY BE TRUE CLOSER TO CENTRAL
SECTIONS OF THE STATE...AND EVEN FURTHER NORTH AS THIS IS WHERE THE
COOLER TEMPS ALOFT ARE EXPECTED. SOME LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE...AS STORMS COULD TRAIN OVER THE SAME AREAS IN SOME
SPOTS. AS A RESULT OF THE MORE WIDESPREAD CLOUD COVER AND
RAINFALL...TEMPS WILL BE COOLER THIS AFTERNOON...WITH HIGHS
GENERALLY IN THE UPPER 70S TO MID 80S. THERE COULD BE SOME TEMPS
NEARING 90 ACROSS THE SRN CWA.
FOR INDEPENDENCE DAY...A WEAK FRONT WILL DROP SOUTH INTO THE
STATE...BUT LIKELY STALL OVER NRN SECTIONS OF THE CWA.
INITIALLY...EXPECT POPS CWA-WIDE...BUT AS THIS FRONT DROPS INTO THE
STATE...BEST POPS WILL DROP FURTHER SOUTH. EXPECT TEMPS TO REMAIN
BELOW NORMAL FOR SAT AS WELL...WITH THE CLOUD COVER AND PRECIP
EXPECTED. LOOKS LIKE THE HEAVIEST RAINFALL PERIOD WILL BE THROUGH
LATE SAT...WHERE AREAS OF 1 TO 2 INCHES WILL BE POSSIBLE. LOCALLY
HIGHER AMOUNTS COULD BE SEEN...ESPECIALLY ACROSS THE WEST AND SWRN
SECTIONS OF THE CWA.
THE STALLED FRONT WILL LIFT NORTH FOR SUN...BUT PRECIP CHANCES WILL
REMAIN AS WEAK WAVES WILL CONTINUE TO MOVE OVER THE STATE SUN INTO
MON. LOOKS LIKE ORGANIZED ACTIVITY WILL BECOME MORE LIMITED DURING
THIS PERIOD HOWEVER AS FLOW ALOFT WILL BE MUCH WEAKER THAN SEEN
RECENTLY. AS A RESULT...A MORE ISOLATED TO SCATTERED NATURE WILL BE
SEEN...AND LIKELY BE MORE DIURNALLY DRIVEN. TEMPS WILL ALSO INCREASE
LATER IN THE PERIOD...THOUGH MAY JUST APPROACH NORMAL BY MON
AFTERNOON.
&&
.LONG TERM...TUESDAY THROUGH THURSDAY
MODELS ARE IN GOOD AGREEMENT WITH THE EXTENDED FORECAST HAVING THE
UPPER LOW PRESSURE TROUGH MOVING MORE EAST...WHILE A WEAKER W TO NW
FLOW SETS UP FOR THE REGION. A FRONTAL SYSTEM AND SHORT WAVE DOES
MOVE THROUGH THE UPPER AND CENTRAL PLAINS ON TUESDAY TO
WEDNESDAY...BUT IS WEAKER OVER AR. SLIGHT TO CHANCE CONVECTION IS IN
THE FORECAST OVER NORTHERN TO PARTS OF CENTRAL AR. THE FRONT IS
FORECAST TO STALL WELL NORTH OF AR...THEN LIFT MORE NORTH TO
THURSDAY. TOWARD THURSDAY...THE UPPER RIDGE OVER THE SOUTHERN U.S.
BUILDS MORE INTO THE REGION...LOWER THE OVERALL CHANCE OF RAIN...AND
WARMING TEMPS ABOVE NORMAL LEVELS. TEMPS ON TUESDAY AND WEDNESDAY
START AT NORMAL LEVELS THEN WARM TO ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 82 68 83 68 / 70 50 40 20
CAMDEN AR 85 72 86 72 / 70 60 60 50
HARRISON AR 81 66 82 67 / 70 50 20 20
HOT SPRINGS AR 82 71 85 71 / 70 60 60 40
LITTLE ROCK AR 84 71 85 71 / 70 60 60 30
MONTICELLO AR 85 72 84 72 / 60 60 60 50
MOUNT IDA AR 82 70 85 70 / 70 60 60 40
MOUNTAIN HOME AR 82 67 84 68 / 70 50 20 20
NEWPORT AR 83 69 84 69 / 70 60 50 20
PINE BLUFF AR 84 71 84 71 / 70 60 60 40
RUSSELLVILLE AR 85 69 86 70 / 70 60 50 30
SEARCY AR 83 70 84 69 / 70 60 50 20
STUTTGART AR 84 70 83 71 / 70 60 60 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...62 / LONG TERM...59
Hazardous weather outlook, Jul 3, 4:00 AM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 3 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUL 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND
MOVE SOUTHEAST ACROSS ARKANSAS. AN UPPER LEVEL WEATHER SYSTEM AND
FRONTAL BOUNDARY WILL COMBINE TO DEVELOP THE STORMS. AN ISOLATED
STRONG TO SEVERE STORM WILL BE POSSIBLE ACROSS MUCH OF THE STATE
WITH STRONG WINDS AND HAIL THE MAIN THREATS. HEAVY RAIN WILL ALSO
BE SEEN WITH LOCALIZED FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
UPPER LEVEL NORTHWEST FLOW WILL BE OVER THE REGION THROUGH EARLY
NEXT WEEK...WHICH WILL BRING A SERIES OF UPPER LEVEL IMPULSES
ACROSS ARKANSAS. COMBINED WITH A WEAK FRONTAL BOUNDARY OVER THE
WEEKEND...AND SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE
SEEN. AREAS OF HEAVY RAIN WILL ALSO BE POSSIBLE...WITH SOME
LOCATIONS RECEIVING 2 TO 4 INCHES. THE HEAVY RAIN MAY LEAD TO
LOCALIZED FLOODING AND ELEVATE SOME AREA RIVERS AND STREAMS. THE
MAIN AREA OF CONVECTION WILL GRADUALLY PUSH SOUTH INTO SUNDAY.
THERE WILL BE THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS
THROUGH THE WEEKEND. NEXT WEEK...RAIN CHANCES GRADUALLY LOWER
THROUGH THE WEEK AS UPPER HIGH PRESSURE BUILDS IN OVER THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IF WIDESPREAD SEVERE STORMS
DEVELOP. ANY SEVERE STORM REPORTS ARE REQUESTED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
59
In the hours before
Special weather statement, Jul 3, 4:43 AM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 AM CDT FRI JUL 3 2015
ARZ030-037-038-031140-
LOGAN AR-SCOTT AR-YELL AR-
543 AM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...SCOTT AND SOUTHERN
LOGAN COUNTIES UNTIL 645 AM CDT...
AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF MODERATE TO STRONG THUNDERSTORMS...AROUND
MANSFIELD...NEAR HUNTINGTON...MOVING EAST AT 25 MPH.
SMALL HAIL AROUND PEA SIZE AND WIND GUSTS UP TO 35 MPH ARE EXPECTED
WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING. LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF
WATER ON ROADWAYS WILL BE SEE.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... BOONEVILLE...
STONEHOUSE REC AREA... OLIVER...
MT MAGAZINE... MORGAN SPRINGS... MANSFIELD...
MAGAZINE... LAKE HINKLE... ECHO...
COVE LAKE... CARDIFF... BLUE MTN LAKE...
WINFIELD... WAVELAND... UNION HILL...
SUGAR GROVE... PARKS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3496 9441 3496 9429 3497 9424 3505 9423
3507 9425 3511 9415 3515 9414 3515 9404
3519 9403 3528 9343 3469 9390 3490 9445
TIME...MOT...LOC 1040Z 281DEG 20KT 3505 9419
59Special weather statement, Jul 3, 5:42 AM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
642 AM CDT FRI JUL 3 2015
ARZ030-037-038-040-041-031240-
LOGAN AR-MONTGOMERY AR-POLK AR-SCOTT AR-YELL AR-
642 AM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...SCOTT...
NORTHEASTERN POLK...NORTHWESTERN MONTGOMERY AND SOUTHERN LOGAN
COUNTIES UNTIL 745 AM CDT...
AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF MODERATE TO STRONG THUNDERSTORMS...OVER SCOTT AND LOGAN
COUNTIES...WITH THE STRONGEST STORM 3 MILES NORTH OF WALDRON...
MOVING EAST AT 20 MPH.
SMALL HAIL AROUND PEA SIZE AND WIND GUSTS UP TO 35 MPH ARE EXPECTED
WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING. LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF
WATER ON ROADWAYS WILL BE SEE WITH THE HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... BOONEVILLE...
STONEHOUSE REC AREA... OLIVER...
ODEN... MT MAGAZINE... MORGAN SPRINGS...
MAGAZINE... LAKE HINKLE... GRAVELLY...
ECHO... COVE LAKE... CARDIFF...
BLUE MTN LAKE... BEAUCHAMP... Y CITY...
WINFIELD... WAVELAND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3496 9436 3496 9429 3497 9424 3505 9423
3515 9408 3515 9404 3519 9402 3530 9338
3457 9379 3489 9446
TIME...MOT...LOC 1140Z 288DEG 16KT 3493 9406
59Flash Flood, Lonoke
- When
- July 3, 9:38 AM CST to 12:00 PM CST
- Where
- Lonoke County, 2.11 mi NW of Cabot to 0.82 mi SW of Cabot
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.995, -92.042
Water was flowing over roadways in the area of Earnhardt Circle and Kerr Station Road.
Flash Flood, Jackson
- When
- July 3, 11:00 AM CST to 1:00 PM CST
- Where
- Jackson County, 1.68 mi E of Diaz to 1.5 mi S of Jacksonport
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.630, -91.240
There was deep water over roads in Newport.
Flash Flood, Prairie
- When
- July 3, 11:20 AM CST to 12:30 PM CST
- Where
- Prairie County, Hickory Plains to 3.32 mi N of Hickory Plains
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.980, -91.730
Highway 38 between Hickory Plains and Des Arc was closed due to flooding.
Flash Flood, Desha
- When
- July 5, 10:15 AM CST to 12:00 PM CST
- Where
- Desha County, 0.58 mi E of Mc Gehee to 0.9 mi SSW of Mc Gehee
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -91.390
Street flooding occurred in McGehee.
Flash Flood, Desha
- When
- July 5, 1:00 PM CST to 2:30 PM CST
- Where
- Desha County, 0.58 mi E of Mc Gehee to 0.8 mi W of Mc Gehee
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -91.390
Several streets closed in town due to the high water.
Flash Flood, Newton
- When
- July 5, 2:40 PM CST to 4:30 PM CST
- Where
- Newton County, 0.89 mi NE of Marble Falls to 1.35 mi ENE of Marble Falls
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.110, -93.140
Water was waist deep on Highway 7 at Mill Creek near Dogpatch. At least one vehicle was swept off the highway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kentucky, July 3 to 6, 20151 death · $70,000 · 3 events
- Hail and Damaging Winds in Kansas, July 3, 2015$425,000 · 2 in hail · 22 events
- Flood and Hail in California, July 3 to 8, 2015$775,000 · 0.88 in hail · 8 events
- Flash Flooding and Damaging Wind in Mississippi, July 3, 2015$275,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Mississippi, July 3 to 4, 2015$66,000 · 1.75 in hail · 12 events
- Flash Flood in Kentucky, July 3, 2015$100,000 · 1 event
- Damaging Winds in Georgia, July 3, 2015$56,000 · 50 kt wind · 5 events
- Damaging Winds in South Carolina, July 3, 201556 kt wind · 36 events
- Hail and Damaging Winds in Florida, July 3, 2015$31,000 · 1 in hail · 5 events
- Flash Flood and Flood in Indiana, July 3 to 4, 2015$25,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 3 to 4, 2015$11,000 · 1.75 in hail · 10 events
- Flash Flood in Tennessee, July 3, 2015$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592310, 592311, 592578, 592314, 592312, 592313.